MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the microcatheter (subject device) shaft was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, microcatheter was returned with a stent.On initial inspection the microcatheter appeared to be intact.The strain relief was removed and the microcatheter shaft was found to be broken/fractured below the hub.The deployed stent was found wrapped around the microcatheter inner coil inside the proximal section of the catheter shaft.Multiple kinks/bends were present along the microcatheter shaft.The microcatheter tip was found to be intact.During functional inspection, catheter hub friction functional test passed.The device was flushed, and the pin gauge was inserted into the hub without difficulties.The microcatheter was flushed, and the patency mandrel was inserted through the microcatheter tip and advanced to remove the stent.It was not possible to advance the mandrel due to significant friction.The hub broke off the catheter during the analysis and the stent was removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Access was through femoral.Other devices used in the procedure in conjunction with the subject device(s): guidewire, microcatheter, flow diverter.One device was successfully placed using this catheter prior to the reported issue.A flow diverter was successfully deployed using this microcatheter.The stent was used as a medical intervention.No additional medication was given to the patient as a result of this event.There was no clinical consequence to the patient due to the reported event.The current condition of the patient is that the patient is fine.Product analysis found the microcatheter was returned with a stent.The microcatheter shaft was found to have multiple slight kinks/bends along its length.On removal of the strain relief, the microcatheter shaft was found to be broken/fractured below the hub which indicates the microcatheter encountered a significant force during the procedure.The deployed stent was found wrapped around the microcatheter inner coil inside the proximal section of the catheter shaft.The device was flushed, and the pin gauge was inserted and seated into the hub without difficulties.The microcatheter was flushed, and the patency mandrel was inserted through the microcatheter tip and advanced to remove the stent but was unable to be advanced due to significant friction.The hub broke off the catheter during the analysis and the stent was removed.Prior to this event, a flow diverter had been successfully deployed using this microcatheter which indicates the microcatheter was functioning as intended prior to inserting the stent.An assignable cause of 'procedural factors' will be assigned to the as reported ¿catheter hub friction¿ and as analyzed 'catheter shaft kinked/bent', 'catheter shaft broken/fractured during use', 'catheter shaft friction', 'device interaction with another device' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19578283
Report Number3008881809-2024-00273
Device Sequence Number14445474
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Catalogue NumberM003XT2750910
Device Lot Number24436147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER); SURPASS EVOLVE FLOW DIVERTER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient SexUnknown